Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 38, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 19, 2005, 8:04 PM MDT for Cherry County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2005, 8:04 PM MDT (02:04 UTC)
- Expired
- Apr 19, 2005, 9:00 PM MDT
- In force
- 56 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 200204 SVRLBF NEC031-200300- /O.NEW.KLBF.SV.W.0038.050420T0204Z-050420T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 804 PM MDT TUE APR 19 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 900 PM MDT * AT 801 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER SOUTH CENTRAL CHERRY COUNTY...OR ABOUT 25 MILES NORTHWEST OF MULLEN...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN CHERRY COUNTY AT 820 PM MDT RURAL CENTRAL CHERRY COUNTY AT 830 PM MDT LAT...LON 4244 10173 4209 10170 4210 10102 4245 10104 $$ TLK
1 follow-up statement
000 WWUS53 KLBF 200232 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 932 PM CDT TUE APR 19 2005 NEC031-200300- /O.CON.KLBF.SV.W.0038.000000T0000Z-050420T0300Z/ CHERRY NE- 832 PM MDT TUE APR 19 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM MDT FOR SOUTH CENTRAL CHERRY COUNTY... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CENTRAL CHERRY COUNTY TO SOUTH CENTRAL CHERRY COUNTY TO EXTREME SOUTH CENTRAL CHERRY COUNTY...OR ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST OF MULLEN TO 20 MILES NORTHWEST OF MULLEN TO 9 MILES NORTHWEST OF MULLEN...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY AT 850 PM MDT LAT...LON 4244 10173 4209 10170 4210 10102 4245 10104 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:43 PM MDT, 6 hours 21 minutes earlier.
Area forecast discussion, Apr 19, 1:43 PM MDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT TUE APR 19 2005 ...FOCUS REMAINS SEVERE WX TODAY AND TOMORROW... .DISCUSSION... H5 LOW WILL CONTINUE TO PROGRESS TO THE NORTHEAST TODAY AND MODEL CONSENSUS BRINGS FEATURE INTO N WI BY 00Z. BEHIND THIS SYSTEM RIDGING BUILDS IN AHEAD OF STRONG UPPER LOW OVER E NV. THIS FEATURE IS CUTOFF FROM BOTH THE NORTHERN AND SOUTHERN JET...AND WILL MEANDER IN THE WESTERN CONUS THROUGH THE FCST PERIOD. NAM/GFS BREAK OFF A PIECE OF THIS WHICH GETS CAUGHT UP IN THE NORTHERN JET AND CLEARS THE CWA THURS NIGHT RESULTING IN DRIER NW FLOW...AND POSSIBLY AN END TO MORNING FG AND STRATUS. WITH DAYTIME HEATING IN NW FLOW...FCST MAY HAVE TO LOOK FOR ISO T WITH FLOW OFF BLACK HILLS IN THE EXTENDED... BUT GENERALLY DRY WEEKEND EXPECTED. FURTHER DOWN THE LINE...GFS ATTEMPTS TO BRING PRECIP CHANCES...MAYBE TSRA FOLLOWED BY A COLD RAIN...INTO THE CWA IN THE MON THRU TUES TIME PERIOD...AS SUBTROPICAL JET TAPS INTO CYCLONIC FLOW OVER THE PACIFIC AND NEGATIVELY TILTED UPPER TROUGH DEVELOPS OVER NE CONUS. H3 JET THEN DIVES S THROUGH THE HIGH PLAINS TUES AND PHASES WITH THE SUBTROPICAL JET OVER THE SE CONUS. THIS SOLUTION SOMEWHAT IN DOUBT AS CONFIDENCE IN ANY MODEL SOLUTION NOT HIGH WITH REGARD TO SPECIFICS OF BREAKING DOWN BLOCKING PATTERN OVER THE WEST. THEREFORE EXTENDED LEFT DRY FOR NOW. FOR TODAY...CU FIELD CURRENTLY DEVELOPING OVER PANHANDLE...WITH LIGHTNING NOW OVER S WY. AXIS OF INSTABILITY IN THE FORM OF -4 LI/S SPREADING WEST ACROSS THE ENTIRE CWA WITH THE EXCEPTION OF ZONE 004 IN NW. AT 18Z...SFC TROUGH EXTENDS FROM S MN INTO NW KS...BEHIND THIS CONVERGENT WINDS WITH COLD FRONT DEVELOPING OVER PANHANDLE...20F DIFFERENCE AT 18Z BETWEEN KLBF AND KCDR. GIVEN LAPS DATA...ETA12 APPEARS A BIT TOO FAR EAST WITH SBCAPE GRADIENT. WITH THIS IN MIND... BRN WITHIN 25-45 RANGE INDICATE TOR POSSIBILITY WHICH COINCIDES WITH SBCAPE GRADIENT WHICH OVER 100 MI RANGES FROM 1800 TO 0. THIS ZONE WILL RUN IN THE S 2/3 OF THE CWA AND WEST OF KLBF INITIALLY...THEN SLIDE EAST THIS EVENING. 18Z KLBF SOUNDING SHOWS WET BULB ZERO HGT AT AROUND 6700 FT AGL...WHICH IS FAVORABLE FOR LARGE HAIL. LI -6.6... BRN 28.4...AND ADJUSTED SBCAPE OF 2487. IR SHOWS OLD OUTFLOW BOUNDARY FROM STORMS OVER SD RETREATING NORTH. STORMS WILL LIKELY BECOME MULTICELLULAR OVERNIGHT AS THEY SLOWLY MOVE NORTH AND EAST... HEAVY RAINFALL IS A POSSIBILITY WITH LOCALIZED 2 INCH AMOUNTS NOT UNLIKELY ESPECIALLY...IN THE SANDHILLS AND VCTY AND NORTH OF I80. LOCALLY...2 INCHES AT KLBF IN 2 HRS WILL PRODUCE SOME MINOR STREET FLOODING. TOMORROW...CHANCE OF SEVERE AGAIN...BUT WILL WAIT TO SEE HOW ATMOSPHERE SETTLES AFTER ANY ACTIVITY OVERNIGHT. WOULD EXPECT BEST CHANCE TO ANALYZE AFTER 12Z DATA TOMORROW...ALTHOUGH THE EXPECTATION IS THAT HIGHEST THREAT AREA SHOULD TRANSLATE SLIGHTLY EAST. GFS BRINGS IN LF H3 JET LATE TOMORROW AND TOMORROW NIGHT. THURS...LOOKS COOLER WITH CAA AND CLOUD COVER. HAVE LOWERED TEMPS IN THE GRIDS TO BELOW CLIMO. FRI...NW FLOW AND DRIER...ESPECIALLY AFTERNOON...AS BL MOISTURE DECREASES THROUGH THE WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, Apr 19, 2:46 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE APR 19 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-201100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 346 PM CDT TUE APR 19 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHWESTERN AND PORTIONS OF NORTH CENTRAL AND SOUTHWEST NEBRASKA THROUGH 10 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. THE COMBINATION OF AN UPPER LEVEL DISTURBANCE AND A FRONTAL BOUNDARY EXTENDING FROM NORTHEAST COLORADO...INTO CENTRAL NEBRASKA WILL PROVIDE FAVORABLE CONDITIONS FOR SEVERE THUNDERSTORMS TO DEVELOP. AT THIS TIME...WITH DECENT LOW TO MID LEVEL SHEAR PRESENT...THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. HOWEVER...SHEAR WILL BE STRONG ENOUGH THIS EVENING OVER SOUTHERN PORTIONS OF THE OUTLOOK AREA TO SUPPORT ISOLATED TORNADOES. THE AREA OF GREATEST CONCERN FOR TORNADOES IS SOUTH OF A LINE FROM OSHKOSH...TO THEDFORD...TO TAYLOR. NORTH OF THIS LINE...THE THREAT FOR TORNADOES WILL BE DIMINISHED SOMEWHAT...HOWEVER THE THREAT FOR LARGE HAIL WILL EXIST. HEAVY RAIN IS ALSO POSSIBLE WITH THE THUNDERSTORMS THAT DEVELOP...AND WILL POSE A THREAT TO POTENTIALLY ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE ACROSS MOST OF THE OUTLOOK AREA ON WEDNESDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS SOUTH OF A LINE FROM HAY SPRINGS TO BARTLETT. A SURFACE FRONTAL BOUNDARY WILL PUSH SOUTH INTO FAR SOUTHERN NEBRASKA ON TUESDAY NIGHT. BY WEDNESDAY AFTERNOON...THIS BOUNDARY WILL SERVE AS THE FOCUS FOR SEVERE THUNDERSTORMS. WITH THE SURFACE BOUNDARY SOUTH OF THE OUTLOOK AREA...THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. HOWEVER...IF THE SURFACE BOUNDARY BECOMES ESTABLISHED ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...THE THREAT FOR AN ISOLATED TORNADO WILL EXIST ALONG AND JUST NORTH OF THIS BOUNDARY. ON THURSDAY AND THURSDAY NIGHT...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY AFTERNOON AND EVENING AS WELL. MASEK
In the hours before
Local storm report, Apr 19, 6:33 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 17 S BINGHAM 41.77N 102.06W
04/19/2005 1.00 INCH GRANT NE PUBLIC
DIME TO QUARTER SIZED HAIL REPORTED COVERING THE GROUND.
&&
JSWEETLocal storm report, Apr 19, 6:49 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 19 SW HYANNIS 41.81N 102.02W
04/19/2005 0.88 INCH GRANT NE PUBLIC
NICKEL SIZED HAIL REPORTED NOT COMPLETELY COVERING
GROUND.
&&
JSWEETLocal storm report, Apr 19, 6:53 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
753 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 7 SSW BINGHAM 41.92N 102.11W
04/19/2005 0.75 INCH GARDEN NE PUBLIC
PENNY SIZED HAIL REPORTED COVERING GROUND.
&&
JSWEETLocal storm report, Apr 19, 7:04 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 8 N HYANNIS 42.12N 101.76W
04/19/2005 1.25 INCH CHERRY NE PUBLIC
DIME TO HALF DOLLAR SIZED HAIL REPORTED COVERING THE
GROUND.
&&
JSWEETLocal storm report, Apr 19, 7:11 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 10 NW ARTHUR 41.67N 101.83W
04/19/2005 2.75 INCH ARTHUR NE PUBLIC
GOLF TO BASEBALL SIZED HAIL REPORTED COVERING THE GROUND.
&&
JSWEETLocal storm report, Apr 19, 7:50 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 8 N ARTHUR 41.69N 101.69W
04/19/2005 1.00 INCH ARTHUR NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 30 min |
| Apr 19, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 63 min |
| Apr 19, 6:28 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 62 min |
| Apr 19, 6:43 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Apr 19, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 58 min |
| Apr 19, 7:09 PM MDT | Tornado Warning | LBF | Cherry | 51 min |
| Apr 19, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 32 min |
| Apr 19, 7:51 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 54 min |
| Apr 19, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 30 min |
| Apr 19, 8:03 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 42 min |
| Apr 19, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 48 min |
| Apr 19, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 34 min |
| Apr 19, 8:35 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 25 min |
| Apr 19, 8:42 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 48 min |
| Apr 19, 8:42 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| Apr 19, 8:49 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Apr 19, 8:52 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 54 min |
| Apr 19, 8:55 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 50 min |
| Apr 19, 8:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 31 min |
| Apr 19, 9:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Apr 19, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
| Apr 19, 9:37 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 38 min |
| Apr 19, 9:43 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 47 min |
| Apr 19, 9:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Apr 19, 10:00 PM MDT | Flash Flood Warning | LBF | Wheeler | 6 hr |
| Apr 19, 10:05 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 55 min |
| Apr 19, 10:12 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.